The iterative homotopy harmonic balance method for conservative Helmholtz-Duffing oscillators. (English) Zbl 1183.65083

Summary: An approach that the iterative homotopy harmonic balance method which incorporates salient features of both the parameter-expansion and the harmonic balance is presented to solve conservative Helmholtz-Duffing oscillators. Since the behaviors of the solutions in the positive and negative directions are quite different, the asymmetric equation is separated into two auxiliary equations. The auxiliary equations are solved by the proposed method. The results show that it works very well for the whole range of initial amplitudes in a variety of cases, and the excellent agreement of the approximate periods and periodic solutions with the exact ones is demonstrated and discussed. The proposed method is very simple in its principle and has a great potential to be applied to other nonlinear oscillators.


65L05 Numerical methods for initial value problems involving ordinary differential equations
34A34 Nonlinear ordinary differential equations and systems
34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
Full Text: DOI


[1] He, J.H., Some asymptotic methods for strongly nonlinear equations, International journal of modern physics B, 20, 10, 1141-1199, (2006) · Zbl 1102.34039
[2] He, J.H., Variational iteration method – a kind of non-linear analytical technique, International journal of nonlinear mechanics, 34, 4, 699-708, (1999) · Zbl 1342.34005
[3] He, J.H., Homotopy perturbation technique, Computer methods in applied mechanics and engineering, 178, 257-262, (1999) · Zbl 0956.70017
[4] He, J.H., New interpretation of homotopy perturbation method, International journal of modern physics B, 20, 18, 2561-2568, (2006)
[5] He, J.H., Homotopy perturbation method: a new nonlinear analytical technique, Applied mathematics and computation, 135, 1, 73-79, (2003) · Zbl 1030.34013
[6] He, J.H., A coupling method of a homotopy technique and a perturbation technique for non-linear problems, International journal of nonlinear mechanics, 35, 37-43, (2000) · Zbl 1068.74618
[7] Geng, L.; Cai, X.C., He’s formulation for nonlinear oscillators, European journal of physics, 28, 923-931, (2007) · Zbl 1162.70019
[8] Mickens, R.E., Quadratic non-linear oscillators, Journal of sound and vibration, 270, 427-432, (2004) · Zbl 1236.70036
[9] Mickens, R.E., Oscillations in planar dynamics systems, (1996), World Scientific Singapore · Zbl 1232.34045
[10] Hu, H., Solution of a quadratic nonlinear oscillator by the method of harmonic balance, Journal of sound and vibration, 293, 462-468, (2006) · Zbl 1243.34048
[11] Hu, H., Solution of mixed parity nonlinear oscillator: harmonic balance, Journal of sound and vibration, 299, 331-338, (2002)
[12] Leung, A.Y.T.; Guo, Zhongjin, Homotopy perturbation for conservative helmholtz – duffing oscillators, Journal of sound and vibration, 325, 287-296, (2009)
[13] He, Ji-Huan, The homotopy perturbation method for nonlinear oscillators with discontinuities, Applied mathematics and computation, 151, 287-292, (2004) · Zbl 1039.65052
[14] He, J.H., Asymptotology by homotopy perturbation method, Applied mathematics and computation, 156, 3, 591-596, (2004) · Zbl 1061.65040
[15] Song, Lina; Zhang, Hongqing, Application of the extended homotopy perturbation method to a kind of nonlinear evolution equations, Applied mathematics and computation, 197, 87-95, (2008) · Zbl 1135.65387
[16] Momani, S.; Abuasad, S., Application of he’s variational iteration method to Helmholtz equation, Chaos, solitons & fractals, 27, 5, 1119-1123, (2006) · Zbl 1086.65113
[17] Wu, B.S.; Sun, W.P.; Lim, C.W., An analytical approximate technique for a class of strongly non-linear oscillators, International journal of nonlinear mechanics, 41, 766-774, (2006) · Zbl 1160.70340
[18] Metter, E., Dynamic buckling, ()
[19] Lenci, Stefano; Rega, Giuseppe, Global optimal control and system-dependent solutions in the hardening helmholtz – duffing oscillator, Chaos, solitons & fractals, 21, 5, 1031-1046, (2004) · Zbl 1060.93527
[20] Gravador, E.; Thylwe, K.-E.; Hökback, A., Stability transitions of certain exact periodic responses in undamped Helmholtz and Duffing oscillators, Journal of sound and vibration, 182, 2, 209-220, (1995) · Zbl 1237.70073
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.